# SDR CA110802002

- Difficulty date: July 30, 2011
- Submitted: September 9, 2011
- Operation: Air carrier
- Make and model: Bombdr DHC8400
- Engine: Pwc PW150A
- Propeller: Rotol CR4086123F17
- System (JASC): 3020 · Air Intake Anti/De-Ice System
- Part: Heater
- Part number: 4100S02802
- Condition: Burned
- Location: Nr 2 Intake
- Part time: 5,796 hours
- Stage of operation: DE
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

DURING DESCENT PASSING 6000 FT, THE ENGINE ADAPTOR HEAT 2 CAUTION LIGHT ILLUMINATED.  EACH TIME THE BYPASS DOOR NR 2 WAS PRESSED, THE ACFT CIRCUIT BREAKER FOR THE NR 2 ENGINE LIP HEATER WOULD POP.  LINE MX INVESTIGATION IDENTIFIED THAT THE ENGINE INTAKE ADAPTOR HEATER WAS SEVERELY DAMAGED FROM A SIGNIFICANT OVERHEAT DURING OPERATION.  SOOT EVIDENCE IN THE ENGINE AREA INDICATES POSSIBLE FLAMES GENERATED DURING THE OVERHEAT CONDITION OF THE HEATER. NO FIRE ALARM WAS RECEIVED AT ANYTIME DURING THE TIME THE HEATER OVERHEATED.  FAILED INTAKE ADAPTOR HEATER HAS BEEN QUARANTINED BY THE OPERATOR.  OPERATOR TO FORWARD THE FAILED UNIT TO THE MFG FOR ASSESSMENT & REPORT.
